MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8357H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number mkh336, and no non-conformance's related to the reported complaint condition were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During use, the suture was found split and broke.Changed to another device to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A labeled winding former with two re-parked needle/suture pieces of product code 8357, lot # mkh336 was received for evaluation.During the visual inspection of two detached needle, the swage and attachment area were noted to be as expected and marks by use of a surgical instrument could be observed.In addition, a suture piece was noted attach to needle and present damaged by surgical instrument.The other section of the suture was not received for evaluation and no functional test could be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the fraying suture is an improper handling.Additional information was requested and the following was obtained: could not identify which one, please analyze both 2 devices.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9238266
Report Number2210968-2019-89045
Device Sequence Number13491503
Product Code GAW
UDI-Device Identifier10705031014725
UDI-Public10705031014725
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number8357H
Device Lot NumberMKH336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/22/2019
Patient Sequence Number1